Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 157, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 13, 2004, 4:46 PM CDT for Blanco County, Hays County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2004, 4:46 PM CDT (21:46 UTC)
- Expired
- Oct 13, 2004, 5:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Blanco County, TX, Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 47 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.8 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 132146
SVRSAT
TXC031-209-132245-
/X.NEW.KEWX.SV.W.0007.041013T2146Z-041013T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
446 PM CDT WED OCT 13 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
BLANCO
HAYS
* UNTIL 545 PM CDT
* AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
HENLY...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF DRIPPING SPRINGS BY 500 PM CDT
WOODCREEK...DRIFTWOOD AND 6 MILES NORTH OF WIMBERLEY BY 505 PM CDT
KYLE AND BUDA BY 530 PM CDT
LAT...LON 3022 9838 3009 9837 3004 9825 2990 9788
3005 9777 3024 9803
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 4:05 PM CDT, 41 minutes earlier.
Area forecast discussion, Oct 13, 4:05 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 405 PM CDT WED OCT 13 2004 .UPDATE... HAVE DECIDED TO ISSUE FLASH FLOOD WATCH AS CONVECTION CONTINUES TO GET BETTER ORGANIZED AND RAINFALL IS ACCUMULATING. && .PREV DISCUSSION... SPEED MAX APPROACHING THE BIG BEND, SHORT-WAVE MOVING EAST ACROSS NEW MEXICO, WARM FRONT ACROSS NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS WILL CONTINUE TO INTERACT WITH PWS IN THE 1.5 TO 1.8 INCH RANGE TO GENERATE NUMEROUS BANDS OF CONVECTION INTO THIS EVENING. LATE THIS EVENING INTO EARLY THURSDAY, A COLD FRONT WILL SWEEP THROUGH SOUTH CENTRAL TEXAS TO MAINTAIN CONVECTIVE BANDS. WILL MENTION LOCALLY HEAVY RAINFALL WITH TRAINING OF STORMS EXPECTED DUE STEERING FLOW MOSTLY PARALLEL TO FRONTAL SURFACES. ALTHOUGH FLASH FLOOD WATCH WILL NOT BE ISSUED AS WIDESPREAD HEAVY RAINFALL CURRENTLY NOT EXPECTED, IT IS POSSIBLE THAT SOME FLOOD ADVISORIES AND WARNINGS MAY HAVE TO BE ISSUED. IN ADDITION, SOME STORMS COULD BRIEFLY BECOME SEVERE DUE CAPES OF 1K TO 2K J/KG. THESE HAVE BEEN MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK WHICH WAS UPDATED AROUND 10 AM THIS MORNING. RIDGES AT THE SURFACE AND ALOFT BUILD INTO TEXAS IN THE WAKE OF THE ABOVE MENTIONED FEATURES WITH SUBSIDENCE AND COLD ADVECTION. SKIES WILL CLEAR RAPIDLY LEADING TO THE COLDEST TEMPERATURES OF THE SEASON BY FRIDAY MORNING. ON FRIDAY INTO THE WEEKEND, BOUNDARY LAYER TEMPERATURES WILL RECOVER GREATLY ON SOUTHWESTERLY BOUNDARY LAYER WINDS. BY EARLY NEXT WEEK, UPPER LOW CURRENTLY CUTOFF SOUTHWEST OF CALIFORNIA WILL OPEN UP AND BE EJECTED EASTWARD ACROSS THE SOUTHERN TIER OF STATES AS THE FLOW ALOFT BECOMES ZONAL. MOISTURE WILL RETURN BY MONDAY AND HAVE ADDED 5 TO 10 FOR POPS AS LIGHT SHOWERS POSSIBLE. HOWEVER, MADE NO MENTION IN ZONES AS FLOW ALOFT WILL BE CONFLUENT AND SOME UNCERTAINTY REMAINS. THIS COULD LEAD TO A WET PATTERN LATER NEXT WEEK INTO THE FOLLOWING WEEKEND. && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING FOR HILL COUNTRY AND SOUTH CENTRAL TEXAS THROUGH 4 AM CDT THURSDAY... && 04/13
Hazardous weather outlook, Oct 13, 10:01 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1001 AM CDT WED OCT 13 2004 TXZ171>173-183>194-202>209-217>225-228-141100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1001 AM CDT WED OCT 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TODAY IN ADVANCE OF THE COLD FRONT. A FEW STORMS MAY BECOME SEVERE LATER THIS AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE TONIGHT AS A COLD FRONT MOVES SOUTHWARD ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. TRAINING OF THUNDERSTORMS IS POSSIBLE TONIGHT INCREASING THE CHANCE OF LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Oct 13, 3:08 PM CDT, 1 hour 38 minutes before
TXZ191-208-132045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 308 PM CDT WED OCT 13 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A SPECIAL WEATHER STATEMENT EFFECTIVE UNTIL 345 PM CDT FOR THE FOLLOWING COUNTIES... HAYS CALDWELL AT 259 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF WIMBERLEY...MOVING EAST AT 25 MPH. SMALL HAIL AND WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE. INTENSE LIGHTNING IS ALSO REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Oct 13, 3:47 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 347 PM CDT WED OCT 13 2004 TXZ191-206>208-132135- CALDWELL-COMAL-GUADALUPE-HAYS- 347 PM CDT WED OCT 13 2004 ...STRONG THUNDERSTORM MOVING INTO CALDWELL COUNTY... AT 345 PM CDT...RADAR INDICATED A STRONG THUNDERSTORM MOVING INTO WESTERN CALDWELL COUNTY. MOVEMENT IS SOUTHEAST AT 25 MPH. THIS STORM PRODUCED WIND GUSTS OF OVER 30 MPH AS IT PASSED OVER THE SAN MARCOS AIRPORT. PERSONS IS CALDWELL COUNTY CAN ALSO EXPECT HEAVY RAIN...FREQUENT LIGHTNING AND SMALL HAIL OVER THE NEXT HOUR.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 4:09 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.